MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 101/870/060CZ
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes bluselect malfunctioned.When the customer attempted to check the cuff's air pressure during the use of the product, he noticed the inflation line was detached from the pilot balloon.No patient injury.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical tracheostomy|pvc - portex tubes bluselect.The sample on complaint form used was pn:101/870/060cz.But the actual complaint is about pilot balloon which is part of tijuana subasassy pn:10009163-001.The following report will be focus in this subassy.Visual inspection from 12 -16 revealed pictured the inflation was detached from the pilot balloon.Sme reviewed manufacturing documents by engineering from tijuana which revealed testing passed 100%.This is based on a secondary assessment after viewing smiths medical czech republic production was identified with no similar trends.Based on the information provided in the complaint description, it is most likely that the unit was damage once it left shm since manufacturing performs a 100% inspection of the device for damage in different parts of the process and quality performs an inspection on a representative sample of each lot, it is even reinspect at another smh manufacturing site.A theory of bonding issue may be cause.
 
Event or Problem Description
Investigation completed.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10482238
Report Number3012307300-2020-08947
Device Sequence Number14468196
Product Code BTO
UDI-Device Identifier15019517076196
UDI-Public15019517076196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number101/870/060CZ
Device Catalogue Number101/870/060CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1